Toxicity of Lidocaine Improved with Lipid Emulsion Treatment: Case Report


Gonullu H., Gonullu E., Soyoral L., Ozbay M. F. , Kaya Y.

JOURNAL OF CLINICAL AND ANALYTICAL MEDICINE, vol.6, pp.222-224, 2015 (ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 6
  • Publication Date: 2015
  • Doi Number: 10.4328/jcam.1572
  • Journal Name: JOURNAL OF CLINICAL AND ANALYTICAL MEDICINE
  • Journal Indexes: Emerging Sources Citation Index (ESCI), TR DİZİN (ULAKBİM)
  • Page Numbers: pp.222-224
  • Van Yüzüncü Yıl University Affiliated: Yes

Abstract

During general anesthesia and intensive care applications that require control of the airway respiratory, cardiovascular reflex responses occur thus myocardial oxygen delivery and consumption can be negatively affected. To prevent these effects, lidocaine, opioids, magnesium, calcium channel blockers, beta- blockers have been used. Local anesthetic toxicity; is usually known to occur when used over the range of safe dose of local anesthetics. It has been shown in a variety of animal and clinical studies that a lipid emulsion used for parenteral nutrition improves resistance to fatal cardiac effects caused by local anesthetics. Herein, we presented a case who had developed sudden bradycardia, asystole by iv. lidocaine which is used for tracheal intubation and improved dramatically after treatment with lipid emulsion in the light of the literatures. According to our knowledge it is the first case which is succesfully resuciatated with clinoleic in local anesthetic toxicity in literature.